Alert archive / Oklahoma / River Flood Warnings in 2017

River Flood Warning 80, NWS Tulsa, OK

August 12, 2017Ottawa County, Oklahoma

NWS Tulsa, OK issued this river flood warning at Aug 12, 2017, 1:54 AM CDT for Ottawa County, Oklahoma. It took effect at Aug 12, 2017, 10:00 PM CDT. It was in force for 17 hr.

The area

The outline as issued.

The facts

Issued
Aug 12, 2017, 1:54 AM CDT (06:54 UTC)
In effect from
Aug 12, 2017, 10:00 PM CDT
Expired
Aug 13, 2017, 3:00 PM CDT
In force
17 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
Minor

County Ottawa County, OK

The radar

The Tulsa radar (KINX), 103 km from the middle of the area, began a volume at 07:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Neosho River near Commerce (COMO2). The gauge peaked at 14.07 ft at Aug 12, 2017, 7:00 PM CDT.

actionminormoderate5101508/1208/1308/14
Action stage
14 ft
Minor stage
15 ft
Moderate stage
18 ft
Major stage
24 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07185000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

391 
WGUS44 KTSA 120654
FLWTSA
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Tulsa OK
154 AM CDT Sat Aug 12 2017


...The National Weather Service in Tulsa has issued a Flood Warning 
for the following rivers in Oklahoma...

  Neosho River near Commerce affecting Ottawa County. 
  
OKC115-121454-
/O.NEW.KTSA.FL.W.0080.170813T0300Z-170813T2000Z/
/COMO2.1.ER.170813T0300Z.170813T0600Z.170813T1400Z.NO/
154 AM CDT Sat Aug 12 2017

The National Weather Service in Tulsa has issued a 

* Flood Warning for 
  The Neosho River near Commerce
* from this evening to Sunday afternoon, or until the warning is 
  cancelled.
* At  1:30 AM Saturday, the stage was  9.18 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The Neosho River near Commerce is expected to rise above
  flood stage tonight and continue to rise to near 15.5 feet by 
  Sunday before dawn. The river is expected to fall below flood stage
  late Sunday morning.
* Impact...At 16.0 feet, minor agricultural flooding occurs. Riverview
  Park experiences minor flooding.
 
&&
 
LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510

$$
3 follow-up statements
402 
WGUS84 KTSA 121327
FLSTSA
Flood Statement
National Weather Service Tulsa OK
827 AM CDT Sat Aug 12 2017


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Neosho River near Commerce affecting Ottawa County. 
  
OKC115-122127-
/O.EXT.KTSA.FL.W.0080.170813T0600Z-170813T1200Z/
/COMO2.1.ER.170813T0600Z.170813T0600Z.170813T0600Z.NO/
827 AM CDT Sat Aug 12 2017

The Flood Warning continues for
  The Neosho River near Commerce.
* from late tonight to Sunday morning, or until the warning is 
  cancelled.
* At  7:30 AM Saturday, the stage was 12.07 feet.
* Flood stage is 15.0 feet.
* Forecast...The Neosho River near Commerce is expected to rise to 
  near flood stage Sunday before dawn.
* Impact...At 15.0 feet, minor lowland flooding occurs. Low lying 
  areas in Riverview Park experience minor flooding.
 
&&
 
LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510

$$
384 
WGUS84 KTSA 121905
FLSTSA
Flood Statement
National Weather Service Tulsa OK
205 PM CDT Sat Aug 12 2017


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Neosho River near Commerce affecting Ottawa County. 
  
OKC115-130305-
/O.CON.KTSA.FL.W.0080.170813T0600Z-170813T1200Z/
/COMO2.1.ER.170813T0600Z.170813T0600Z.170813T0600Z.NO/
205 PM CDT Sat Aug 12 2017

The Flood Warning continues for
  The Neosho River near Commerce.
* from late tonight to Sunday morning, or until the warning is 
  cancelled.
* At  1:30 PM Saturday, the stage was 13.63 feet.
* Flood stage is 15.0 feet.
* Forecast...The Neosho River near Commerce is expected to rise to 
  near flood stage Sunday before dawn.
* Impact...At 15.0 feet, minor lowland flooding occurs. Low lying 
  areas in Riverview Park experience minor flooding.
 
&&
 
LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510

$$
351 
WGUS84 KTSA 130247
FLSTSA
Flood Statement
National Weather Service Tulsa OK
947 PM CDT Sat Aug 12 2017


...The Flood Warning is cancelled for the following rivers in 
Oklahoma...

  Neosho River near Commerce affecting Ottawa County. 
  
OKC115-130317-
/O.CAN.KTSA.FL.W.0080.000000T0000Z-170813T1200Z/
/COMO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
947 PM CDT Sat Aug 12 2017

The Flood Warning is cancelled for
  The Neosho River near Commerce.
* At  9:30 PM Saturday, the stage was 14.04 feet.
* Flood stage is 15.0 feet.
* Forecast...The Neosho River near Commerce crested below flood stage
  at 14.5 feet. The river will remain below flood stage.
* Impact...At 14.0 feet, low lying areas along the river in Riverview 
  Park are threatened by high water, and faster flows are expected. 
  Use extra caution or avoid recreational activities near the river. 
  Interests near the river should continue to monitor later 
  forecasts.
 
&&
 
LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Aug 11, 11:57 PM CDT, 1 hour 57 minutes earlier.

Area forecast discussion, Aug 11, 11:57 PM CDT, 1 hour 57 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1157 PM CDT Fri Aug 11 2017

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Areas of IFR/MVFR conditions will be possible across parts of
Northwest Arkansas overnight tonight and into Saturday morning.
Across the rest of the CWA...few to scattered mid/high clouds
are expected overnight. During the day Saturday...conditions
should lift back to VFR with increasing mid and high clouds.
Shower and thunderstorm chances become possible again across
mainly parts of Eastern Oklahoma during the afternoon hours and
across the much of CWA Saturday evening. Have added Prob30 and
VCTS for timing of greater potential locations.

&&

.PREV DISCUSSION... /Issued 853 PM CDT Fri Aug 11 2017/

..UPDATE...

DISCUSSION...
Forecast is largely on track for tonight, with only a few tweaks
to cloud cover required. Very isolated diurnal showers/storms
across far eastern Oklahoma and western Arkansas have dissipated
with sunset, and most areas should remain dry through the night.
The HRRR continues to show some development toward sunrise across
portions of southeast Oklahoma, in response to increasing low
level warm advection. The existing slight chance POPs should cover
this potential, as the better chances and greater coverage should
hold off until tomorrow. Updated products already out.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   69  83  70  84 /  10  30  60  50
FSM   72  87  72  83 /  10  20  60  70
MLC   71  87  73  84 /  20  40  80  60
BVO   65  82  66  82 /  10  20  50  50
FYV   64  81  67  78 /  10  20  50  60
BYV   64  82  65  78 /  10  20  50  60
MKO   69  84  71  82 /  10  30  60  60
MIO   65  83  67  79 /  10  20  50  60
F10   70  83  71  83 /  20  40  70  60
HHW   73  91  74  85 /  20  40  80  60

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION...20
Hazardous weather outlook, Aug 11, 8:33 PM CDT, 5 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
833 PM CDT Fri Aug 11 2017

ARZ001-002-010-011-019-020-029-OKZ049-053>076-121015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
833 PM CDT Fri Aug 11 2017

...HEAVY RAIN THREAT INCREASES THIS WEEKEND...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Tonight.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...Limited.
	AREA...Southeast Oklahoma.
	ONSET...After Midnight.

DISCUSSION...
There is a small chance that a few additional thunderstorms may
develop after midnight across parts of southeast Oklahoma,
nearest a frontal boundary. Severe weather is not anticipated .

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY AND SUNDAY...Thunderstorm Potential...Heavy Rain Potential.
MONDAY...Severe Thunderstorm Potential...Heavy Rain Potential.
TUESDAY...Thunderstorm Potential.
WEDNESDAY AND THURSDAY...Thunderstorm Potential...Dangerous Heat Potential.

EXTENDED DISCUSSION...
A complex of thunderstorms is expected to develop to the west
during the day Saturday and move eastward into the area by the
evening and overnight hours. Yet another complex is expected
Sunday night and into Monday. Heavy rainfall and flooding
potential will be the main threats, but at least a limited risk
of severe thunderstorms will also exist. Daily thunderstorm
potential will continue into the early to middle part of next
week, although a slight shift in the pattern toward mid week
should bring increased heat and humidity and some decrease in the
overall thunderstorm chances.

weather.gov/tulsa contains additional information.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 11:51 AM CDTFlash Flood WatchTSAChoctaw, Haskell, Latimer, Pushmataha21 hr
Aug 12, 6:23 PM CDTSpecial Weather StatementTSAPushmataha52 min
Aug 12, 6:57 PM CDTSpecial Weather StatementTSAMcCurtain63 min

Nearby

River Flood Warnings in Oklahoma, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.